Alert archive / Indiana / Areal Flood Warnings in 2017
Areal Flood Warning 39, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Jun 30, 2017, 2:41 AM EDT for Delaware County, Randolph County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 2:41 AM EDT (06:41 UTC)
- Expired
- Jun 30, 2017, 5:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 106 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
452
WGUS43 KIND 300641
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
241 AM EDT FRI JUN 30 2017
INC035-135-300945-
/O.NEW.KIND.FA.W.0039.170630T0641Z-170630T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph IN-Delaware IN-
241 AM EDT FRI JUN 30 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for...
Northern Randolph County in east central Indiana...
Delaware County in east central Indiana...
* Until 545 AM EDT
* At 241 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain which will cause flooding. Up to two inches of rain have
already fallen.
* Some locations that will experience flooding include...
Muncie, Winchester, Albany, Yorktown, Union City, Eaton, Daleville,
Parker City, Farmland, Gaston, Selma, Ridgeville, Saratoga, Ball
State University and Prairie Creek Reservoir.
LAT...LON 4009 8557 4038 8558 4038 8522 4031 8522
4031 8480 4018 8481
$$
JJK2 follow-up statements
672
WGUS83 KIND 300824
FLSIND
Flood Statement
National Weather Service Indianapolis IN
424 AM EDT FRI JUN 30 2017
INC035-135-300945-
/O.CON.KIND.FA.W.0039.000000T0000Z-170630T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph IN-Delaware IN-
424 AM EDT FRI JUN 30 2017
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR NORTHERN
RANDOLPH AND DELAWARE COUNTIES...
At 421 AM EDT, Doppler radar indicated slow moving thunderstorms
with very heavy rainfall across the warned area. Two and a half
inches of rain have fallen.
The storms were slowly weakening. Current indications are the
warning will be allowed to expire at 545 AM EDT.
Some locations that will experience flooding include...
Muncie, Winchester, Albany, Yorktown, Union City, Eaton, Daleville,
Parker City, Farmland, Gaston, Selma, Ridgeville, Saratoga, Ball
State University and Prairie Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4009 8557 4038 8558 4038 8522 4031 8522
4031 8480 4018 8481
$$
JJK760
WGUS83 KIND 300936
FLSIND
Flood Statement
National Weather Service Indianapolis IN
536 AM EDT FRI JUN 30 2017
INC035-135-300945-
/O.EXP.KIND.FA.W.0039.000000T0000Z-170630T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph IN-Delaware IN-
536 AM EDT FRI JUN 30 2017
...THE FLOOD WARNING WILL EXPIRE AT 545 AM EDT FOR NORTHERN RANDOLPH
AND DELAWARE COUNTIES...
The heavy rain has ended, and flooding is no longer expected to pose
a threat.
LAT...LON 4009 8557 4038 8558 4038 8522 4031 8522
4031 8480 4018 8481
$$
JJKWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Jun 29, 11:40 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 29, 11:40 PM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Indianapolis IN 1140 PM EDT Thu Jun 29 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 145 PM EDT Thu Jun 29 2017 Two quick moving upper level weather disturbances will push through Indiana over the next couple of days. This in combination with the warm and humid air mass in place across Central Indiana will bring chances for showers and thunderstorms through Saturday morning. High pressure is then expected to build across the area by Saturday night into Sunday...bringing dry weather and slightly below normal temperatures through Monday. Thunderstorm chances will return to the area on during the middle of next week as warmer and more humid air returns to the Ohio Valley. && .NEAR TERM /Tonight/... Issued at 510 PM EDT Thu Jun 29 2017 Storms have been popping up ahead of the Mississippi MCV in the warm and moderately unstable warm sector, over mainly our northern counties but also, a few have also popped up near Terre Haute. So had to increase pops the rest of today north and introduce them south. Issued at 145 PM EDT Thu Jun 29 2017 Surface analysis early this afternoon shows broad high pressure in place across the Carolinas...stretching west into the Ohio Valley. Broad and unorganized low pressure was found stretching from the western Great Lakes to western Iowa and the Texas panhandle. GOES16 shows convection across northern Missouri and SE Iowa...ahead of the broad weak trough. All of this was resulting in SW flow to Central Indiana and the return of warmer and more humid air. Dew points have surged into the upper 60s. Radar mosaics showing the first few developing diurnal thunderstorms over NE Illinois. THe GFS and NAM depict an upper flow with a broad trough over the Central plains. Downstream of this trough is central indiana...and generally a westerly flow aloft remains in place across Indiana through Saturday...until the trough axis arrives. Models show a couple of passing short wave advancing across Indiana within the flow aloft through Saturday. The first wave...associated with some of the thunderstorms over Northern Missouri is expected to arrive overnight. Since good moisture has returned...forecast soundings are showing some saturation. Thus will need to include some higher pops as these features arrive. However...first we must deal with diurnal convection. As stated earlier...thunderstorms already were breaking out across the northern parts of Illinois. Forecast soundings show attainable convective temperatures in place with a CAPE near 3000 j/kg. However with 700 MB temps near 10C...a weak cap is in place. Thus will continue with chance pops through the afternoon and evening as diurnal convection remains a possibility. Just how widespread it becomes depends upon heating and the cap. Given the expected rain and ongoing warm air advection...will trend overnight lows at or above the forecast builder blend. && .SHORT TERM /Friday through Sunday/... Issued at 145 PM EDT Thu Jun 29 2017 GFS and NAM suggest the departure of a short wave on early Friday morning...followed by the arrival of another weaker wave during the afternoon. There will have been little in the change of airmass at the surface...with dewpoints near 70. Forecast soundings on Friday appear more favorable for diurnal convection than today...with a somewhat weaker cap as 700mb temps look to fall slightly to 9C. Plenty of CAPE appears available with values near 3100 j/kg. Thus with a favorable set up for showers and storms will continue to trend pops higher than the Blend on Friday. Will stick close to a blend on temps...however a few breaks in the afternoon could result in highs warmer. GFS Suggests the trough Axis will push toward central Indiana late on Friday Night...into early Saturday Morning/ Lingering Diurnal convection may still be around during the evening on Friday...however the best forcing and Dynamics appear to arrive late friday night ahead of the trough Axis. Again...plenty of moisture will remain across the area as there will be little change in the lower level flow. Forecast soundings suggest best deep saturation near 12Z as these feature pass. Thus will continue to include low pops on Friday night for the weak short wave departure and diurnal effects...but will really ramp pops upward after 06Z and toward 12Z as forcing arrives. Again with ongoing Warm air advection and possible rain will trend lows warmer than the forecast blend. By Late Saturday morning the Trough axis and associated short wave forcing will exit Central Indiana. Models suggest good mid level subsidence and forecast soundings show a rapid drying out. Thus will tumble pops quickly by Saturday afternoon resulting in a dry forecast. Will use a blend on Highs. High pressure is then expected to settle across the Ohio Valley on Saturday night into Sunday. This will keep dry air and subsidence in place along with cooler temperatures on west to NW winds. Thus will trend toward a dry forecast to conclude the weekend along with a blend on temps. && .LONG TERM /Sunday Night through Thursday/... Issued at 223 PM EDT Thu Jun 29 2017 Ensembles in good agreement with the main features during this period. Upper troughing over the Great Lakes and Ohio Valley expected to weaken, but probably still linger, as a heat ridge builds through the Rockies and Plains by the middle of next week. This will result in the potential for periodic thunderstorm clusters as disturbances drop in from the north or northwest along the eastern side of the ridge. Ensembles suggest daily chances for precipitation are warranted at this time, as timing of individual disturbances is questionable. && .AVIATION /Discussion for THE 300600Z TAF Issuance/... Issued at 1140 PM EDT Thu Jun 29 2017 High Resolution Rapid Refresh has the Missouri convection overspreading central Indiana overnight, which looks reasonable. Models also suggest there could be some MVFR overnight and this morning. Confidence is low to moderate on MVFR other than brief MVFR or worse conditions in thunderstorms. Could certainly see more convection this afternoon and evening with the cold front getting closer. Winds will be south and southwest and drop below 10 knots away from thunderstorms at or shortly after issuance time. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Puma NEAR TERM...Puma/MK SHORT TERM...Puma LONG TERM....JAS AVIATION...MK
Hazardous weather outlook, Jun 29, 4:29 PM EDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 429 PM EDT Thu Jun 29 2017 INZ021-028>031-035>049-051>057-060>065-067>072-302030- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 429 PM EDT Thu Jun 29 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are possible. Isolated severe storms cannot be ruled out, mainly near and north of Interstate 70. Hazards: Lightning, gusty winds, small hail, and heavy rain are possible with any storm. Isolated severe storms with damaging winds and large hail are possible. Timing: Through tonight. Discussion: An upper level system will interact with warm and humid air to bring some thunderstorms to the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorms are possible across all or parts of the area Friday into Saturday, and then again Sunday night into Wednesday. On Friday, a few severe storms are possible, mainly northeast of Indianapolis. On Saturday, isolated strong to severe storms will be possible south of Interstate 70. With any severe storm, damaging winds and large hail would be the main threats. Lightning, gusty winds, small hail, and heavy rain are possible with any storm. Discussion: A cold front will move south across our region Friday night and Saturday. Storms will return after this upcoming weekend as low pressure approaches from the west and a frontal system drifts back to the north. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong winds or hail reports tonight through Saturday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 29, 9:29 PM EDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
929 PM EDT THU JUN 29 2017
INZ028-029-035-036-043-300215-
Montgomery IN-Fountain IN-Warren IN-Vermillion IN-Tippecanoe IN-
929 PM EDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR FOUNTAIN...SOUTHWESTERN
TIPPECANOE...CENTRAL WARREN...NORTH CENTRAL VERMILLION AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 1015 PM EDT...
At 928 PM EDT, Doppler radar was tracking a strong thunderstorm over
Covington, or 11 miles east of Danville, moving northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Covington, Veedersburg, Williamsport, Attica, Shadeland, West
Lebanon, Hillsboro, Perrysville, New Richmond, Wingate, Newtown,
Mellott and Foster.
LAT...LON 4013 8753 4014 8753 4041 8721 4024 8682
4001 8740 4013 8752
TIME...MOT...LOC 0128Z 231DEG 29KT 4011 8740
AW/MKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:29 PM EDT | Special Weather Statement | IND | Fountain | 46 min |
| Jun 30, 2:02 PM EDT | Special Weather Statement | IND | Vigo | 43 min |
| Jun 30, 2:08 PM EDT | River Flood Warning | IND | Delaware, Randolph | 20 hr |
| Jun 30, 2:19 PM EDT | Special Weather Statement | IND | Carroll | 41 min |
| Jun 30, 3:04 PM EDT | Special Weather Statement | IND | Hendricks | 26 min |
| Jun 30, 3:52 PM EDT | Special Weather Statement | IND | Marion | 23 min |
| Jun 30, 4:06 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 24 min |
| Jun 30, 4:15 PM EDT | Areal Flood Warning | IND | Madison, Tipton | 3 hr |
| Jun 30, 4:53 PM EDT | Special Weather Statement | IND | Hancock | 37 min |
| Jun 30, 6:11 PM EDT | Areal Flood Warning | IND | Clay, Vigo | 3 hr |
| Jun 30, 6:50 PM EDT | Areal Flood Warning | IND | Marion | 3 hr |
| Jun 30, 6:55 PM EDT | Special Weather Statement | IND | Randolph | 35 min |
| Jun 30, 7:21 PM EDT | Special Weather Statement | IND | Daviess, Martin | 24 min |
| Jun 30, 7:31 PM EDT | Special Weather Statement | IND | Rush, Shelby | 29 min |
| Jun 30, 7:45 PM EDT | Severe Thunderstorm Warning | IND | Martin | 15 min |
Nearby
Areal Flood Warnings in Indiana, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.